Cats Community
Cat dying - possible reaction to rabies shot
About This Community:

This forum is for questions and support regarding your pet cats!

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Cat dying - possible reaction to rabies shot

My 15 yr old cat started having seizures within a month of having his shots. He was very strong, healthy cat prior to that (he has hyperthyroidism and he responded well to medicine).  His legs twitched a lot. Within the last couple of days he started losing his motor skills, can barely walk, can't hold his head up, very lethargic. He isn't eating. I had an MRI and spinal tap done and he does not have a brain tumor. His blood work has come back fine. He was on phenobarbitol for the seizures, but we took him off of it when his mobility started to go and he became so lethargic.

Could this be the shots? Is there anything I can do? I don't want to put him down if he can come out of it. My mom had a similar experience with her cat after getting a rabies shot and had to force feed him and he finally came out of it after a few days. Thanks.
Related Discussions
2 Comments Post a Comment
Blank
874521 tn?1424120397
hi and welcome although not a happy reason to be seeking out our site...
I am very sorry to read about your kitties problems, IMO yes they could well be related to the rabies vac esp given the age of your kitty, vac's are hard on their systems at the best of times but especially so when they are older and have less of an immune system.
I am sending a site with more reading on problems with rabies vaccines...

http://www.pet-informed-veterinary-advice-online.com/vaccine-side-effects.html#reaction-thirteen

I truly hope he does improve for you....if he's not eating this isn't a good sign at all. You mustn't allow him to go without food, this will in itself lead to a fatal liver disease within days...speak to your Vet about assist feeding and/or IV therapy and his thoughts on if kitty is well enough to over come his current situation. Other wise please don't allow your kitty to suffer. He needs to see a Vet asap..

good luck and ((hugs)) to you both.♥
Blank
1686908 tn?1307197390
Phenobarbitol is used for epilepsy and seizures cats.  There is risk of liver damage from it.  When did his seizures start?  if it was a month after, did he come into contact with anything, household cleaners, any antifreeze?  Hyperthyroidism is serious in cats, glad he's doing well with the meds but I would try to help your cat to see what would happen with force feedings with a syringe or baby bottle, maybe you can stimulate his appetite with meat baby food he could eat from a spoon.  What does the vet say?
Blank
Post a Comment
To
Recent Activity
2020005 tn?1417986816
Blank
KTowne commented on hansen20's status
57 mins ago
Avatar m tn
Blank
addict3 commented on READY
1 hr ago
5986700 tn?1380794980
Blank
spider6 commented on READY
2 hrs ago
Top Cats Answerers
874521 tn?1424120397
Blank
opus88
Canada..., SK
587315 tn?1333556383
Blank
zodiacqueen
VA
242912 tn?1402547092
Blank
Jade59
CA
7052683 tn?1392942395
Blank
CML2014
highland beach, FL
506791 tn?1439846583
Blank
Piparskeggr
Saint Mary's County, MD
134578 tn?1455656688
Blank
AnnieBrooke
OR
Cats Community Resources
Top Cats Answerers
874521 tn?1424120397
Blank
opus88
Canada..., SK
587315 tn?1333556383
Blank
zodiacqueen
VA
242912 tn?1402547092
Blank
Jade59
CA
7052683 tn?1392942395
Blank
CML2014
highland beach, FL
506791 tn?1439846583
Blank
Piparskeggr
Saint Mary's County, MD
134578 tn?1455656688
Blank
AnnieBrooke
OR